MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012279-15
Medical Device Problem Codes Off-Label Use (1494); Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the left iliac artery that was heavily calcified.Using contra-lateral approach with a lima coronary guide catheter, a 4.5x15mm trek rx balloon dilation catheter was advanced to the lesion with some resistance noted.After use, during device removal against resistance, a portion of the balloon separated and remained in the leg.Intravascular ultrasound (ivus) showed blockage of flow in the artery and claudication in the knee.Another stent was advanced and implanted to embed the separated balloon material into the artery.Another 4.5x15mm trek rx balloon dilation catheter was advanced to post dilate the stent.Resistance was noted during device removal and the shaft separated outside the patient.There was no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
Medical device problem code - (b)(4).The device will not be returned for evaluation, the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The other trek rx device referenced (b)(4) is filed under a separate medwatch report number.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported that the procedure was to treat a lesion located in the left iliac artery that was heavily calcified.It should be noted the coronary dilatation catheters (cdc), trek rx and mini trek rx, global, instruction for use (ifu) states: the trek rx coronary dilatation catheters are indicated for: balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, balloon dilatation of a coronary artery occlusion, balloon dilatation of a stent after implantation.In this case, the use of the devices in the incorrect anatomy likely contributed to the reported complaints.The investigation was unable to determine a conclusive cause for the reported difficulty removing the device from the guide wire; however, the reported separation appears to be related to user error/operational context.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14253435
Report Number2024168-2022-04671
Device Sequence Number14674423
Product Code LOX
UDI-Device Identifier08717648138768
UDI-Public08717648138768
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number1012279-15
Device Catalogue Number1012279-15
Device Lot Number00713G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer05/04/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale